Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 45, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Jun 20, 2006, 6:18 AM CDT for Calhoun County, Texas. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2006, 6:18 AM CDT (11:18 UTC)
- Expired
- Jun 20, 2006, 8:15 AM CDT
- In force
- 117 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
County Calhoun County, TX
The radar
The Corpus Christi radar (KCRP), 109 km from the middle of the area, began a volume at 11:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 11.3 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1335 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 1384 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KCRP 201123
FFWCRP
TXC057-201315-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
618 AM CDT TUE JUN 20 2006
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CALHOUN COUNTY IN SOUTH TEXAS
* UNTIL 815 AM CDT
* AT 615 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED
SHOWERS AND THUNDERSTORMS CONTINUING OVER MOST OF CALHOUN COUNTY.
THE SHOWERS AND THUNDERSTORMS WILL PROVIDE AND ADDITIONAL 1 TO 3
INCHES OF RAIN THROUGH 8 AM. LOCAL LAW ENFORCEMENT OFFICIALS
REPORTED WIDESPREAD FLOODING WITH SEVERAL ROADS IMPASSABLE FROM
SEADRIFT EAST TO MAGNOLIA BEACH TO PORT OCONNOR. DOPPLER RADAR
ESTIMATED 8 TO 12 INCHES OF RAIN MAY HAVE OCCURRED OVERNIGHT
ACROSS CENTRAL AND SOUTHERN CALHOUN COUNTY.
* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN
CALHOUN COUNTY. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...LONG MOTT...PORT LAVACA...PORT OCONNOR...SEADRIFT...
KAMAY...MAGNOLIA BEACH AND POINT COMFORT.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 2809 9678 2837 9639 2870 9641 2870 9661
2859 9691 2839 9675
$$
TMTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 20, 4:56 AM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jun 20, 4:56 AM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
456 AM CDT TUE JUN 20 2006
.SHORT TERM (TODAY THROUGH WEDNESDAY)...GFS ENSEMBLES/NAM PROG THE
UPPER LOW TO RETROGRADE SSW ACRS THE REGION DRG THE PERIOD. THE
COMBINATION OF THIS SYSTEM AND COPIOUS MSTR WL CONTRIBUE TO
SCT/NUMEROUS CONVECTION DRG THE PERIOD. 00Z TUE CRP SOUNDING
INDICATED A VERY LOW 0-6KM MEAN WIND...ALG WITH A MOIST ENVIRONMENT
AND A FREEZING LEVEL AROUND 5KM. SLOW MOVING/TRAINING STORMS ARE
ANTICIPATED TDA...RESULTING IN RAINFALL RATES EXCEEDING MOST RECENT
FFG. WL EXPAND THE FFA TO INCLUDE ALL BUT THE RIO GRANDE PLAINS.
&&
.AVIATION...MVFR/IFR CEILINGS TO DEVELOP FROM EAST TO WEST ACRS THE
REGION TDA/TNGT. VFR CONDITIONS WL DEVELOP OVR THE ERN CWFA BY WED
AFTN AS THE UPPER LOW MOVES SUFFICIENTLY WWD.
&&
.MARINE...EXPECT WIND/SEAS TO REMAIN JUST BELOW SCEC CRITERIA TDA
OVR THE COASTAL WATERS. HWR...ANTICIPATE A SLIGHTLY GREATER PRESSURE
GRADIENT SUFFICIENT FOR SCEC CONDITIONS WED. SCT/NUMEROUS CONVECTION
EXPECTED TDA...YET COVERAGE/INTENSITY WL DECREASE FROM EAST TO WEST
WED...AS THE UPPER LOW MOVES SUFFICIENTLY WWD.
&&
.LONG TERM (WEDNESDAY NIGHT THROUGH MONDAY)...EARLY PART OF THE
EXTENDED PERIOD WILL HINGE UPON EVOLUTION AND TRACK OF UPPER LOW
DRIFTING WESTWARD THROUGH WEDNESDAY. THE MODELS ARE GENERALLY
SIMILAR SHOWING THE UPPER LOW BETWEEN COTULLA AND EAGLE PASS
WEDNESDAY NIGHT AND THEN DRIFTING NORTHWEST INTO THE HILL
COUNTRY THRU FRIDAY MORNING. WILL KEEP POPS IN THE LOW CHANCE
RANGE FOR RIO GRANDE PLAINS WEDNESDAY NIGHT. IF THE UPPER LOW
HOLDS INTACT OUT IN THE WESTERN COUNTIES DURING THIS PERIOD
WILL LIKELY NEED TO INCREASE POPS FOR THE POSSIBILITY OF CORE
RAINS DEVELOPING OVERNIGHT. MOISTURE WILL REMAIN ADEQUATE
FOR SCATTERED SEABREEZE CONVECTION ON THURSDAY.
RAIN CHANCES WILL DIMINISH HEADING INTO THE WEEKEND AS AN
UPPER RIDGE BUILDS INTO THE REGION FROM THE NORTHEAST AND
SLIGHTLY DRIER AIR FILTERS INTO THE COASTAL BEND AS THE
SURFACE HIGH PRESSURE RIDGE MOVES INTO THE NORTHWEST GULF
OF MEXICO.
GFS/ECMWF CONTINUE TO SUGGEST THAT A WEAK BOUNDARY WILL
MOVE INTO THE REGION FROM THE NORTH ALONG WITH A POSSIBLE
WEAK MID/UPPER LEVEL CIRCULATION. CAN MODEL IS AN OUTLIER
BUT POINTS TOWARD THE POSSIBILITY OF THE DISTURBED WEATHER
ASSOCIATED WITH ANOTHER UPPER LOW NEAR THE FLORIDA STRAITS
ATTM DRIFTING WESTWARD UNDERNEATH THE RIDGE AND MOVING
INTO THE COASTAL BEND BY MONDAY. WILL WAIT FOR BETTER
CONSISTENCY IN THE MEDIUM RANGE MODELS TO INCREASE POPS
SIGNIFICANTLY FOR THE EARLY PART OF NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 86 78 86 76 91 / 70 60 50 20 30
VICTORIA 86 75 85 75 91 / 70 60 50 20 30
LAREDO 97 80 94 78 97 / 30 40 50 30 30
ALICE 91 76 89 74 93 / 60 60 60 20 30
ROCKPORT 85 79 85 79 90 / 70 60 50 20 30
COTULLA 95 76 90 74 96 / 30 40 60 30 30
KINGSVILLE 90 77 88 76 93 / 60 60 60 20 30
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH UNTIL 7 PM TUESDAY FOR THE FOLLOWING ZONES:
ARANSAS...BEE...CALHOUN...GOLIAD...JIM WELLS...KLEBERG...
LIVE OAK...NUECES...REFUGIO...SAN PATRICIO...AND VICTORIA.
GM...NONE.
&&
WC/87...SHORT-TERM
TMT/89...LONG-TERMHazardous weather outlook, Jun 20, 6:18 AM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 618 AM CDT TUE JUN 20 2006 GMZ230-235-250-255-270-275-TXZ229>234-239>247-211130- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 618 AM CDT TUE JUN 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR THE COASTAL BEND AND VICTORIA CROSSROADS REGIONS TODAY. THIS INCLUDES THE COUNTIES OF CALHOUN...REFUGIO...ARANSAS...SAN PATRICIO...NUECES...KLEBERG... VICTORIA...GOLIAD...BEE...LIVE OAK...AND JIM WELLS. OVER THE RIO GRANDE PLAINS...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN ON WEDNESDAY AS AN UPPER LEVEL DISTURBANCE DRIFTS WEST ACROSS SOUTH TEXAS. THE MAIN CONCERN WITH THESE SHOWERS AND THUNDERSTORMS WILL BE LOCALLY HEAVY RAINFALL AND POSSIBLE FLOODING. RAINFALL AMOUNTS OF 1 TO 2 INCHES WILL OCCUR WITH THIS ACTIVITY WITH ISOLATED AMOUNTS OF 3 TO 5 INCHES POSSIBLE MAINLY OVER THE BRUSH COUNTRY THROUGH WEDNESDAY NIGHT. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY DUE TO THE POTENTIAL FOR WIDESPREAD FLOODING. 87/89
In the hours before
Local storm report, Jun 20, 5:01 AM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
501 AM CDT TUE JUN 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 AM FLOOD 4 N SEADRIFT 28.44N 96.69W
06/20/2006 CALHOUN TX LAW ENFORCEMENT
WATER COVERING THE ROAD ON SH 238 1 MILE NORTH OF
INTERSECTION WITH SH 185 FOR 100 YARDS.
&&
TTINSLEYThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 2:20 AM CDT | Flash Flood Warning | CRP | Calhoun | 115 min |
| Jun 20, 4:20 AM CDT | Flash Flood Warning | CRP | Calhoun | 115 min |
| Jun 20, 6:36 AM CDT | Flash Flood Warning | CRP | Refugio | 114 min |
| Jun 20, 8:10 AM CDT | Flash Flood Warning | CRP | Aransas, Calhoun, Refugio, Victoria | 3 hr |
| Jun 20, 11:08 AM CDT | Flash Flood Warning | CRP | Aransas, Calhoun, Refugio | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.